Aug 18, 2005
Dear Keith, My name is Gustavo. I am 34. I got infected in 1995, and began to take ARV med in 1997. Then I was on two drugs (efavirenz) for a couple of years. After than I was swichted to abacabir only (one pill). Over the last two years I was on a one-week-on and one-week-off treatment. It has been successful. My viral load has always been undetectable and my CD4 cells count over 800. Now, my physician has suggested stopping taking ARV. She said I will be monitored closely. Regarding lipodystrophy I think I just have lost some, but not much, of the fat in my face and buttocks. My questions is: given that my doc has instructed me to stop taking ARV, can there be any lipodystrophy reversal ? I would appreciate it if you could guide me to some research studies on this. Thanks for your time and advice With my best regards from Argentina.
| Response from Dr. Henry
I have no experience treating patients in the manner you describe. I am skeptical about the safety and benefit of treatment with just 1-2 drugs in an off and on manner. The drugs you describe have not been linked to much fat loss. If fat loss is due to HIV drugs in your case then stopping the offending meds may result in a slow reversal often taking 6+ months to notice any improvement. Many other factors impact fat distribution beside HIV drugs so it actually has proven complicated to sort out with lots of individual variation.WIth a high CD4 count and an always undetectable viral load I assume you have been proven to have HIV infection? If so then there may be no need to treat for the time being. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can I Reverse Lipodystrophy Hiv?
- Can You Get AIDS From Picking Your Nose?
- Black Spots After Getting A Tattoo Worried I Have HIV
- Diarrhea After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- Itchy Red Spots After Unprotected Anal Sex Without Ejaculation What Are The Chances Of HIV
- Sore Throat After Licking Rectum Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.